Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


NEW TO THIS
Jun 22, 2011

Hi Vergel. I am reading your information, answers and video blogs on nutrition. I have SOOO many questions and am totally freaked out. The kin and bone density supplememnts you recommended on AMAZON... they sound good but I've been told our bodies don't absorb pills like that and that it's better to eat raw food? Is that true? Also, a poster regarding a lecture you are givingin New York mentioned this: ' Testosterone Replacement - Maximizing Benefits & Minimizing Side Effects'... can you tell me why someone would want to take testosterone and what the risks are. I am a fairly slim guy to begin with, so I want to work on building up my weight and muscle ASAP. Thanks for your response!

Response from Mr. Vergel

Do not freak out. Start taking one step at the time.

I would not worry so much about bone and testosterone supplementation now. Make sure you take your HIV medications on time, eat well, exercise 3-4 times a week, have fun, surround yourself with good people, volunteer, sleep 8 hours a day, take a multivitamin plus vitamin D a day, protect your immune system from sexually transmitted diseases and street drugs, and find time to relax every day.

If you do this for a few months, this will probably be all your need. But if you find yourself fatigued, depressed, non sexual, then talk to your doctor about getting your blood levels of thyroid and testosterone checked.

Bone loss occurs very slowly in most HIV+ people and in many cases it tends to stabilize with time. Working out with weights, having a good intake of calcium (yogurt, low fat milk, cheese, spinach,etc) and vitamin D (2000 IU a day) can do wonders in preventing bone loss.

Let me know how things go for you. Do not "freak out". You are not alone and we are here to answer any questions for you.

Now, get out and enjoy life!

Nelson



Previous
Atripla interaction with herbal tea mixture
Next
My Daily Supplements

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement